It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-23-2008, 04:05 AM   #1
Senior Veteran
(female)
 
Join Date: Oct 2005
Posts: 626
Pika HB User
Why Minidiab (glipizide) caused me so much heart palpitation and dizziness?

After taking the glipizide 2.5mg, I felt my heart palpitate, chest pain/tight, coughing, dizziness, SOB and light headed (pressure). I took this glipizide for a while, they told me it is not the glipizide side effect. I felt very hard to live with this medication. I need to lay down when these happen.

If whole day I don't take any glipizide, I won't feel sick. Metformin caused me very very SOB and exhausted. My diabetes doctor don't believe when I told her these......

Anyone has any idea or suggest? Could I leave with high sugar? That way I can live without much complication. Dr said it can cause more damages if I don't control my blood sugar.

 
Old 08-23-2008, 01:25 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,547
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: Why Minidiab (glipizide) caused me so much heart palpitation and dizziness?

Pika,
No, you cannot live with high sugar, it will definitely cause way more complications, such as serious heart disease, kidney disease, nerve damage all over, blindness, etc. That's not a good tradeoff! And if diet and exercise haven't brought them down, then you must take some form of medication.

I have a question for you, though. When you were taking the metformin and/or the glipizide, did you test your blood glucose levels frequently? I'm wondering if by any chance your blood sugars were going too low, which could cause all the symptoms you mentioned. If that's the case, then you may just need to be on a lower dose of the medication.

If not, and you're just having weird reactions to the medication, then perhaps you may need some insulin. Sometimes just one shot a day of a long-acting insulin such as Lantus might do the trick to bring your numbers down to a more acceptable level.

The one other thought that I have....is it possible you are so anxious over having to deal with diabetes that you're actually having panic attacks? That's another thing that could be causing the symptoms. If so, then perhaps some very short-term therapy to help you deal with this might work to ease your mind or even a short-term course of anti-anxiety medication. If you were on anti-anxiety medications and didn't get the symptoms when you take your diabetes medication, then that would show you that the diabetes medications weren't the problem.

All of this will take a bit of sleuthing on the part of you and your doctors. But please, please do not give up on managing your blood sugar levels...it's really important that you do.

Ruth

 
Sponsors Lightbulb
   
Old 08-23-2008, 03:34 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2005
Posts: 626
Pika HB User
Re: Why Minidiab (glipizide) caused me so much heart palpitation and dizziness?

Hi Ruth, thanks.

My blood sugar goes up and down. May be the meter is something wrong. My Hba1c is 7 so the doctor said is all right. When I felt the above symptoms happened, my sugar level were always around 7 - 14s.

I don't know it caused by medications or anxiety. Those symptoms are look likes anxiety? My psycharistist said I doesn't look like any anxiety for her. As I know wpw (Wolff Parkinson White), cardiologists like to put light sedation into my daily life. Now I'm not 15s, I need to drive, work etc.... When it was 15, he can threw in valium 5mg three times a day, a 10mg before bed. I was sleeping in the class rooms until the bell rang. Do you want or to employe an employee sleeps inside the office? Or taking those drugs to drive to work? I'm going to talk to my psycharistist next visit. Thanks for the remining.

Needles are not welcome. I hate needles. That's why I didn't test 3 times a day. I don't think they'll consider insulin at all now for me. When I was admitted into the hospital. The nurse unable to find glipizide so she said don't have to take. Let me think, do I really need medication for my diabetes???

So many people said diabetes can loose a leg / lose a vision....... That's make me scare and worry. Thanks for the suggestions. I'll go over it with my doctor. Thanks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Racing heart when standing, climbing stairs AMacho426 Heart Disorders 3 01-07-2008 03:33 PM
Heart Palpitations VulGwar Heart Disorders 3 04-01-2007 06:25 PM
Acid reflux heart palpitations? I hope so (kind of) Roscoe36 Acid Reflux / GERD 4 03-01-2007 09:01 PM
Light shock after heart palpitation? KingPaulos Anxiety 0 12-27-2005 05:40 PM
What does a heart palpitation feel like? viktik Menopause 3 12-20-2005 05:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), bdrunner79 (5), NewdestinyX (5), Machaon (5), sunshine12 (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!